Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 8, 2021, 1:02 PM EDT for Dauphin County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 1:02 PM EDT (17:02 UTC)
- Expired
- Jun 8, 2021, 2:00 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
County Dauphin County, PA
The radar
The State College radar (KCCX), 135 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS81 KCTP 081702 SPSCTP Special Weather Statement National Weather Service State College PA 102 PM EDT Tue Jun 8 2021 PAZ057-059-063-065-066-081800- Lancaster PA-York PA-Cumberland PA-Lebanon PA-Dauphin PA- 102 PM EDT Tue Jun 8 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF Northwestern LANCASTER...YORK... CUMBERLAND...LEBANON...AND DAUPHIN COUNTIES UNTIL 200 PM EDT... At 1259 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from Colonial Park to Siddonsburg. Movement was east at 15 mph. Torrential rain of up to one inch in just 30 minutes is expected. Brief Wind gusts up to 45 mph are also possible. Locations impacted include... Harrisburg, Lebanon, Lower Allen, Hershey, Colonial Park, Elizabethtown, Progress, Middletown, Camp Hill, Palmyra, New Cumberland, Linglestown, Steelton, Annville, Lemoyne, Hummelstown, Paxtonia, Rutherford, Skyline View and Lawnton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Minor flooding may develop. Do not drive into water covering the roadway. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near an area lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4036 7640 4005 7668 4011 7704 4036 7683 TIME...MOT...LOC 1659Z 277DEG 11KT 4030 7681 4016 7695 $$ Lambert
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 12:22 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 8, 12:22 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service State College PA 1222 PM EDT Tue Jun 8 2021 .SYNOPSIS... Very warm and humid conditions will continue to fuel daily rounds of mainly afternoon and evening showers and thunderstorms through Thursday. Locally heavy rainfall is possible and may result in isolated flooding. Expect relief from the heat and humidity with relatively cooler to more seasonable temperatures forecast Friday into the weekend. The precipitation pattern will remain unsettled with a chance of showers and a few storms into early next week. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Near term grids are in decent shape. Did increase the POPs for showers and QPF values acrs the Central and Northern counties of PA this afternoon along and ahead of a mid-level short wave lifting NE across the region. Primary lift and llvl theta-e pooling for organized/heavier convection has been confined to the Poconos and Endless Mtns of NEPA so far. However, some backward/southwestward development of this convection is possible within the best gradient of sfc based CAPE - near the western edge of the 2500 J/KG values. Otherwise, expect another muggy day with clouds associated with the aforementioned short wave lifting NE and breaking for some increasing afternoon sunshine. Convection will expand in the form of scattered-numerous brief showers and isolated pulse tsra with brief heavy rain across the Susq Valley and pts east, and possibly across the far NW too where the SE/inland extent of the Lake Erie breeze convection will be found. Locally heavy downpours are the main concern although the risk of isolated flooding remains very low. Weak winds aloft and 0-6km shear below 20kts indicates convection should be of the pulse variety, with little risk of severe weather (non- severe t-storms). The wettest (3-hr max) HREF members indicate the possibility of point amounts between 2-3 inches with the highest neighborhood probs of QPF>1" over the eastern 1/2 of the CWA. The odds of exceeding FFG remains low and the western part of the D1 WPC ERO has been adjusted back through our NE zones with the 15Z update. Forecast maxTs will be about -2F to -5F lower than yesterday with max HX values in the low 90s across the mid/lower Susq. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/... Warm and muggy again tonight with fcst minTs in the mid 60s to low 70s or +10-20F above climo mean. Convective coverage should fade after dark, but could ramp up a bit over the southwest zones later tonight into early Wednesday morning. PWs remain high through midweek and the steering flow is still weak overall. While locally heavy downpours are probable, the hires guidance does not signal a coherent QPF pattern with low predictability in the placement of max rainfall. A mid/upper low should help to provide a enhanced lift to support greater convective coverage as it tracks slowly through the OH Valley toward PA by the end of the period. WPC shifted the D2 MRGL ERO generally south of the MD line, but included the srn tier zones in the new D3 ERO for Thursday. Localized heavy rainfall and isolated flooding will remain the primary hazards. MaxTs are fcst to peak on Wednesday before trending lower into late week. Thursday MaxT is currently about -3 to -6 degrees lower vs. Wed. Plenty of clouds and rounds of showers along with a shift in the wind to a northerly then easterly component supports aforementioned trend of lower highs. Backdoor cold front sinks south across CPA by 12Z Friday which allows some relatively cooler and drier air to spill into the northeast zones. This will set the stage for a noticeably cooler end to the week. && .LONG TERM /FRIDAY THROUGH MONDAY/... Ensemble plumes indicate many parts of the area will struggle to get out of the 60s Friday under thick overcast and periods of rain. Drier and seasonable conditions look likely Saturday, as the wave of low pressure exits the Mid Atlantic coast. Beyond that, model spread/forecast uncertainty increases. All guidance indicates an upper trough will swing southeast across the region late in the forecast period. However, timing and strength of this feature remain uncertain. Taking the middle ground for now with the chance of showers/tstorms both Sunday and Monday. However, no washout expected either day. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... A mid level shortwave trough moving into western PA late this morning is producing a band of light to moderate rain showers, which will advance northeastward through mid to late morning. A few lightning strikes can not be ruled out. Most locations are VFR with overcast skies in mid and upper levels. The are some areas of MVFR cigs across the western mtns that could persist through around 18Z. Isolated to scattered TSRA return again for this afternoon and evening, with localized reductions to MVFR or briefly lower. Outlook... Tues-Sat...Predominantly VFR, although scattered aftn showers/storms may cause brief restrictions. && .CLIMATE... Bradford set a daily record high temperature of 85 degrees yesterday. This broke the old record of 84 degrees set in 1968. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Steinbugl SHORT TERM...Steinbugl LONG TERM...Fitzgerald/Wagner AVIATION...Lambert/Colbert/Gutierrez CLIMATE...Lambert
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1153 AM EDT Tue Jun 8 2021 PAZ004>006-010>012-017>019-045-091600- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Southern Clinton- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024>028-033>036-056-057-059-063>066-091600- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy downpours may result in isolated flooding on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-042-046-049>053-058-091600- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Schuylkill- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Slow moving showers and isolated thunderstorms will bring brief heavy downpours this afternoon and evening. Any training and longer duration of these heavy showers could bring enough rain to cause localized, minor flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 9:09 AM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service State College PA
909 AM EDT Tue Jun 8 2021
PAZ042-081400-
Sullivan PA-
909 AM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
1000 AM EDT...
At 909 AM EDT, Doppler radar indicated a strong thunderstorm 7 miles
southeast of New Albany, moving east at 15 mph.
Wind gusts up to 45 mph are possible.
Locations impacted include...
Dushore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4149 7624 4146 7625 4142 7641 4156 7649
4154 7623
TIME...MOT...LOC 1309Z 253DEG 12KT 4151 7636
LambertSpecial weather statement, Jun 8, 1:02 PM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 102 PM EDT Tue Jun 8 2021 PAZ057-059-063-065-066-081800- Lancaster PA-York PA-Cumberland PA-Lebanon PA-Dauphin PA- 102 PM EDT Tue Jun 8 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF Northwestern LANCASTER...YORK... CUMBERLAND...LEBANON...AND DAUPHIN COUNTIES UNTIL 200 PM EDT... At 1259 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from Colonial Park to Siddonsburg. Movement was east at 15 mph. Torrential rain of up to one inch in just 30 minutes is expected. Brief Wind gusts up to 45 mph are also possible. Locations impacted include... Harrisburg, Lebanon, Lower Allen, Hershey, Colonial Park, Elizabethtown, Progress, Middletown, Camp Hill, Palmyra, New Cumberland, Linglestown, Steelton, Annville, Lemoyne, Hummelstown, Paxtonia, Rutherford, Skyline View and Lawnton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Minor flooding may develop. Do not drive into water covering the roadway. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near an area lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4036 7640 4005 7668 4011 7704 4036 7683 TIME...MOT...LOC 1659Z 277DEG 11KT 4030 7681 4016 7695 Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:09 AM EDT | Special Weather Statement | CTP | Sullivan | 51 min |
| Jun 8, 4:12 PM EDT | Special Weather Statement | CTP | Chester | 33 min |
| Jun 8, 4:46 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Jun 8, 5:02 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| Jun 8, 5:25 PM EDT | Special Weather Statement | CTP | Lancaster | 50 min |
| Jun 8, 6:09 PM EDT | Special Weather Statement | CTP | Lancaster | 66 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.